Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking Femodette, dark and dry skin on chest and stomach, itching. Should I come off the pill?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I have been on femodette for three months. during this time varying shade of dark dry itchy skin has appeared all over my chest and stomach. should i come off the pill. i have always had problems with dry skin but not to this extent . i am aware the pill hinders the production of natural oil in the body
Posted Tue, 10 Jul 2012 in Birth Control
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

The brown patchy or hyperpigmentation is one of the commonest side effects of Femodette.

Also such symptoms are seen more in people with dry skin.

The pigmentation problems are seen during the first few months after starting the medication and gradually disappear after 3 to 4 months after the start.

Do wait for another month or 2 and observe the skin , If there is no reduction in the pigmentation then stopping medication would be the best option.

Also you can apply ointment Melanorm over the affected area in the night to reduce the pigmentation and Calamine lotion during day times to prevent progression of the pigmentation.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor